I have anxiety which has morphed fully into depression. I have failed Lexapro and Paxil before disastrously. The additional anxiety they created was unreal, so I am fearful of other ssri’s. My doctor started me on generic Wellbutrin SR 150 3.5 weeks ago, and just today I have switched to the XL version to see if it will help prevent nighttime anxiety attacks. I am still experiencing headaches, dizziness, and a tightness in my head and chest when I take it. I have found a little anxiety and depression relief, but nowhere near where I need to be. Is it time to stop the Wellbutrin or is there still a chance it will work? Thank you so much for any insight you can provide!
Hello, Erin! You may need to give it a little more time. From the literature from the National Alliance on Mental Illness:
"While depressed mood, anxiety, and lack of interest in activities may need up to 4-6 weeks to fully improve, disturbances in sleep, energy, or appetite may show some improvement within the first 1-2 weeks. Improvement in these physical symptoms can be an important early signal that the medication is working."
You are also on the initial recommended dose and may want to consult with your doctor about a possible dosage adjustment.
My doctor added bupropion (generic) to my medications about 2 months ago and I feel significantly better.
Best regards and I hope you're feeling better soon. When you have questions or concerns like this always feel free to post , okay?
If your insurance or budget allow, you might also consider going to Branded. My pharmacy switched me to generics for 2 months, and I made sure the system said to put me back on Branded this last month. Took 2 weeks to get things straight for me again, but I've been on it since May.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 29 Mar 2018 • 6 answers
Updated 12 Dec 2012 • 4 answers
Updated 27 Jul 2015 • 2 answers
Updated 17 May 2016 • 1 answer
Updated 25 Jul 2018 • 1 answer